Jorge Cortés

Professor





Nonholonomic Lagrangian systems on Lie algebroids
J. Cortés, M. de León, J.C. Marrero, E. Martínez
Discrete and Continuous Dynamical Systems - Series A 24 (2) (2009), 213-271


Abstract

This paper presents a geometric description on Lie algebroids of Lagrangian systems subject to nonholonomic constraints. The Lie algebroid framework provides a natural generalization of classical tangent bundle geometry. We define the notion of nonholonomically constrained system, and characterize regularity conditions that guarantee the dynamics of the system can be obtained as a suitable projection of the unconstrained dynamics. The proposed novel formalism provides new insights into the geometry of nonholonomic systems, and allows us to treat in a unified way a variety of situations, including systems with symmetry, morphisms and reduction, and nonlinearly constrained systems. Various examples illustrate the results.

pdf   |   ps.gz

Mechanical and Aerospace Engineering, University of California, San Diego
9500 Gilman Dr, La Jolla, California, 92093-0411

cortes at ucsd.edu
Skype id: jorgilliyo